Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 124, NWS St. Louis, MO

August 23, 2017Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 23, 2017, 10:03 AM CDT for Callaway County, Osage County, Missouri. It took effect at Aug 24, 2017, 4:36 PM CDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Aug 23, 2017, 10:03 AM CDT (15:03 UTC)
In effect from
Aug 24, 2017, 4:36 PM CDT
Expired
Aug 26, 2017, 10:36 PM CDT
In force
54 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Chamois (CMSM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

816 
WGUS43 KLSX 231503
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1003 AM CDT Wed Aug 23 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Missouri River near Chamois

.This Flood Warning is a result of heavy precipitation upstream and 
increased releases from Bagnell Dam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-241503-
/O.NEW.KLSX.FL.W.0124.170824T2324Z-170827T0336Z/
/CMSM7.1.ER.170824T2324Z.170825T0600Z.170825T1536Z.NO/
1003 AM CDT Wed Aug 23 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River near Chamois
* from Thursday evening to Saturday evening.
* Flood stage is 17.0 feet.
* The river is forecast to have a maximum value of 17.5 feet early 
  Friday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Missouri River
  Chamois         17.0              14.8   17.3   14.3   11.6   10.1


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$
2 follow-up statements
733 
WGUS83 KLSX 240209
FLSLSX
Flood Statement
National Weather Service St Louis MO
909 PM CDT Wed Aug 23 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Missouri River near Chamois

.This Flood Warning is a result of heavy precipitation upstream and 
increased releases from Bagnell Dam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-250209-
/O.EXT.KLSX.FL.W.0124.170824T2136Z-170827T0447Z/
/CMSM7.1.ER.170824T2136Z.170825T0600Z.170825T1647Z.NO/
909 PM CDT Wed Aug 23 2017

The Flood Warning continues for
  the Missouri River near Chamois
* from Thursday afternoon to Saturday evening.
* Flood stage is 17.0 feet.
* The river is forecast to rise above flood stage on Thursday afternoon and
  crest at 17.7 feet on Thursday night.
* Impact:  At 17.0 feet...Flood Stage:  Lower lying bottom land begins
  to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Missouri River
  Chamois         17.0              17.4   14.3   11.7   10.1       


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$
024 
WGUS83 KLSX 241540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Thu Aug 24 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
              Missouri River near Chamois

...The flood warning continues for the following rivers in 
Missouri...
 
              Missouri River at Gasconade

.This Flood Warning is a result of several inches of rainfall in the 
Kansas City metro in the past 72 hours and none forecast in the next 
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-241610-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-170827T0447Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM CDT Thu Aug 24 2017

The Flood Warning is cancelled for
  the Missouri River near Chamois.
* Flood stage is 17.0 feet.
* The river is forecast to stay below flood stage with a maximum 
  value of 16.8 feet after midnight tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Chamois         17.0              16.7   13.1   11.0    9.8    9.1

&&

LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-251540-
/O.EXT.KLSX.FL.W.0125.170824T2141Z-170827T1443Z/
/GSCM7.1.ER.170824T2141Z.170825T1200Z.170826T0243Z.NO/
1040 AM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* from this afternoon to Sunday morning.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 23.6 feet tomorrow
  morning.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Gasconade       22.0              23.6   20.2   16.8   15.2   14.2

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:16 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 23, 6:16 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Wed Aug 23 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 318 AM CDT Wed Aug 23 2017

If you like abundant sunshine, low humidity, and below average
temperatures in late August, then this will be pretty spectacular
weather.

A prominent upper trof across eastern NOAM will continue to deepen
over the next 24 hours. This will maintain a large surface high
pressure system across the region, whose center will move slowly
from the central Plains into the MS Valley today and into the
western Great Lakes region tonight. Relatively cloud-free skies are
expected across central MO, with a little diurnal cu from eastern MO
into IL. Highs will range from the upper 70s to lower 80s, or about
6-8 degrees below average.

Tonight will start off with clear skies and then we will see some
mid level WAA clouds in the northwest flow aloft during the
overnight hours. Still a great night and it might feel a bit chilly
once the sun goes down. Lows will be in the 50s, with most locations
close to 10 degrees below normal.

Glass

.LONG TERM...  (Thursday through Tuesday)
Issued at 318 AM CDT Wed Aug 23 2017

(Thursday - Saturday Night)

Main story will be the continued seasonably cool and dry weather
heading into this weekend. High pressure will be quasi-stationary
over the Great Lakes with northwest flow aloft helping to promote
the cool and dry weather the bi-state area will experience. After
an initial period of a clear or mostly clear sky, an increase in
mid/high level cloudiness is expected beginning Friday as a weak
disturbance aloft transverses the area. No precipitation is
expected however due to the weak forcing for ascent aloft and very
dry low levels of the atmosphere.

High temperatures in the upper 70s to low 80s are expected each day,
as although 850-hPa temperatures modify through the period, the
increase in cloud cover will help keep temperatures from moderating.
Lows will be mainly in the 50s, with the exception of portions of
the St. Louis metropolitan area which will likely dip into the low
60s each night. The coolest night appears to be Thursday night as
this is the night that should have the least amount of cloud cover
allowing for good radiational cooling.

(Sunday - Tuesday)

Forecast uncertainty increases substantially late this weekend
heading into early next week. Deterministic guidance seems to be
struggling with the mid/upper level low moving southward toward the
mid-Mississippi Valley, and in particular, the track of Harvey and
its potential interaction with the deepening trough across the
central CONUS.

Most likely outcome currently is for deepening trough to provide a
chance at showers and potentially a few thunderstorms mainly early
next week. Cold pocket of temperatures aloft suggests activity may
be focused diurnally on Monday and Tuesday afternoons. As for the
remnants of Harvey, tons of forecast uncertainty, but flow aloft
highly suggests a track into the Tennessee Valley and up towards the
interior of the northeast US (assuming it eventually gets caught up
in the westerlies). Only impact across our region in that
forecast scenario would likely be an increase in thick cirrus.

Temperatures are likely to moderate a bit at night due to increasing
cloud cover, while highs should stay predominantly in the upper 70s
to low 80s. Certainly looks like a cool end to meteorological summer.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 614 AM CDT Wed Aug 23 2017

A large surface high pressure system will build into the area
today and dominate tonight. VFR flight conditions will prevail.

SPECIFICS FOR KSTL:

A large surface high pressure system will build into the area
today and dominate tonight. VFR flight conditions will prevail.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 23, 3:26 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
326 AM CDT Wed Aug 23 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-240830-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
326 AM CDT Wed Aug 23 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.